MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s12883-015-0320-6

Медицинская библиотека · BMC neurology · 2015

Acute fatal posthypoxic leukoencephalopathy following benzodiazepine overdose: a case report and review of the literature.

Aljarallah Salman, Al-Hussain Fawaz

Клинический случайСтатьяПоддержка исследования: вне правительства СШАОбзорПеревод в очереди

Аннотация

BACKGROUND

Among the rare neurological complications of substances of abuse is the selective cerebral white matter injury (leukoencephalopathy). Of which, the syndrome of delayed post hypoxic encephalopathy (DPHL) that follows an acute drug overdose, in addition to "chasing the dragon" toxicity which results from chronic heroin vapor inhalation remain the most commonly described syndromes of toxic leukoencephalopathy. These syndromes are reported in association with opioid use. There are very few cases in the literature that described leukoencephalopathy following benzodiazepines, especially with an acute and progressive course. In this paper, we present a patient who developed an acute severe fatal leukoencephalopathy following hypoxic coma and systemic shock induced by benzodiazepine overdose.

CASE PRESENTATION: A 19-year-old male was found comatose at home and brought to hospital in a deep coma, shock, hypoxia, and acidosis. Brain magnetic resonant imaging (MRI) revealed a strikingly selective white matter injury early in the course of the disease. The patient remained in a comatose state with no signs of neurologic recovery until he died few weeks later following an increase in the brain edema and herniation.

CONCLUSION

Toxic leukoencephalopathy can occur acutely following an overdose of benzodiazepine and respiratory failure. This is unlike the usual cases of toxic leukoencephalopathy where there is a period of lucidity between the overdose and the development of white matter disease. Unfortunately, this syndrome remains of an unclear pathophysiology and with no successful treatment.

Для цитирования: Aljarallah Salman, Al-Hussain Fawaz. Acute fatal posthypoxic leukoencephalopathy following benzodiazepine overdose: a case report and review of the literature.. BMC neurology. 2015. DOI: 10.1186/s12883-015-0320-6.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.